Aa
A
A
Close
Avatar_universal
Stabbing Chest Pain, Yellow Stool, Weight Loss
Hi, I've posted several times on this board in the past few weeks, describing a variety of symptoms. I've also been seeing my family GP regularly and had several trips to the ER. I'm desperate for help at this point.

About 4 months ago I spent 3 weeks on Penicillin and 1 week on Flagyl to treat what appeared to be a dental infection. Shortly afterwards, I developed diarrhea and tested positive for C Diff infection. I was placed on a 14 day treatment of Flagyl, and the symptoms quickly resolved. I tested negative about 5 days after starting Flagyl. A couple of days later, though, I started to experience extremely sharp, stabbing pains around my sternum. I went to an ER and was given an EKG and Chest X-Rays, as well as blood tests to check my electrolytes, liver function, and signs of blood clots. Everything came back clean and I was sent on my way, still in pain.

Shortly afterwards I began having pain around my neck, shoulders, and general discomfort around my abdomen. My stool has also consistently been light, yellow and irregular for the past 6-8 weeks. I feel like there's a lump in my chest, and the past few days I've felt extremely run-down and tired, sleeping for 10-12 hours at a time.

This entire ordeal has lasted about 4 months now, and I'm starting to feel extremely hopeless. I've been eating normally, but I feel tired constantly and have lost about 12 lbs recently (I'm only 130lbs now). I'm also light-headed at times and have trouble concentrating. My skin colour looks pretty normal, though the outside edges of my eyes do look slightly yellow. I've had trouble gaining weight and irregular bowels for almost my entire life, but a medical cause has never been diagnosed. I'm waiting for an appointment with a GI, but have been told that may take many weeks.

I've been prescribed everything from Pariet to Nystatin to Bentylol, but nothing has helped. In fact, it feels like the Pariet may have made my stool symptoms worse. I've also been taking probiotics for a week or so now. A couple of days ago I had another episode of extremely bad chest pain, and ended up in the ER again. The nurse tried to get an on-call GI to see me but he refused, claiming it wasn't an emergency.

I feel like I'm wasting away and no one is paying attention. The only meds I'm currently taking are Tecta, and an OTC probiotic.

Any ideas about what's going on?

Desperate for help.
Thanks.
Cancel
2 Answers
Page 1 of 1
1711789_tn?1361311607
Hi there!

Well, without a detailed clinical evaluation it would be difficult to determine the cause of your symptoms. Possible causes that may need to be considered include causes related to the respiratory tract/ cardiovascular system, GI causes such as infections/ inflammations, motility issues, stress, micronutrient deficiencies, hormonal/ endocrine imbalance, GU related causes, growths/ masses, neuro-muscular causes, medication side effect etc. I would suggest getting this evaluated by an internist initially and depending on the cause diagnosed/ suspected, it can be managed accordingly or specialist care may be sought.
Hope this is helpful.

Take care!
Comment
Cancel
1711789_tn?1361311607
Comment
Comment
Submit Comment
Avatar_universal
wow.... I've been having almost the same symptoms for 3 months with no answer. Unfortunately for me, I'm on a ghetto government insurance plan and they keep pimping antacids. I finally convinced the office manager to get me a referral to the gastro.

Tomorrow morning I'm going back to the clinic to find out what's going on with the referral. Seems like they are delaying it or didn't pass it along to whoever gives the final approval. Obviously I'm not a happy camper with this place.

I only visited the emergency room once. They ruled out heart problems and did a barium G.I. series to rule out a lot of digestive issues. Unfortunately they never gave me a direct diagnosis.

As I'm typing this, I'm getting the pain directly in the center of my chest again. And when I swallow it feels like a bit of a lump and hurts.

I'm also getting yellowish oily stools so my problem might be related to the pancreas or gallbladder. Hopefully, when I see the gastro I can convince him to give me an ERCP.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Stabbing Chest Pain, Yellow Stool, Weight Loss
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
Top Digestive Answerers
Avatar_m_tn
Blank
fntn
MI
317787_tn?1428318779
Blank
Dee1956
DC
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_n_tn
Blank
cnoevl21
Avatar_f_tn
Blank
NeedSomeHelp456
1530171_tn?1448133193
Blank
TheLightSeeker
London, ON